Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 128, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 3, 2001, 3:56 PM EDT for Troup County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 3, 2001, 3:56 PM EDT (19:56 UTC)
- Expired
- Jun 3, 2001, 4:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Troup County, GA
The radar
The Atlanta radar (KFFC), 71 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1236 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 031956 SVRATL GAC285-032030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 356 PM EDT SUN JUN 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TROUP COUNTY IN WEST CENTRAL GEORGIA * UNTIL 430 PM EDT * AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF WEST POINT...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WEST POINT AND LAGRANGE. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3290 8537 3281 8528 3306 8482 3322 8503
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:55 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 3, 2:55 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 255 PM EDT SUN JUN 3 2001 STATIONARY FRONT ACROSS FAR NORTH PART OF CWA THIS AFTERNOON. VERY UNSTABLE AIR GIVING PULSE STORMS OVER THE NORTH AND WEST PART OF CWA ATTM. MODELS IN GOOD AGREEMENT SHOWING THE 500MB CLOSED LOW ROTATING OUT OF THE SOUTHERN GREAT LAKES INTO SOUTHEAST CANADA OVER THE NEXT 2 DAYS. SECOND UPPER LOW DROPS INTO PACIFIC NORTHWEST AND ROTATES SOUTHEAST THEN NORTHEAST TO THE CANADIAN BORDER. THIS PRODUCES WEAK RIDGING IN THE MIDDLE PART OF THE COUNTRY...AND THE BERMUDA HIGH BUILDS INTO THE SOUTHEAST STATES. AT THE SURFACE...THE STATIONARY FRONT OVER EXTREME NORTH GEORGIA LIFTS NORTH TONIGHT IN RESPONSE TO THE UPPER LOW OVER THE GREAT LAKES MOVING NORTHEAST AND THE BUILDING BERMUDA HIGH. MOISTURE MOVING SOUTHEAST WITH THE TSTM COMPLEX COVERS CWA BY THIS EVENING...THEN LIFTS NORTH WITH THE WARM FRONT ON MONDAY. REALLY GOOD SURGE OF GULF MOISTURE SPREADS INTO THE SOUTHERN AND WEST PART OF CWA BY MONDAY EVENING. UPPER SUPPORT BECOMES MORE ORGANIZED TUESDAY IN THE MISSISSIPPI/LOUISIANA AREA...BUT A COUPLE OF OTHER IMPULSES MOVE INTO THE CWA IN THE SOUTHERLY FLOW PATTERN. THIS WILL INCREASE THE POPS ON DAY 2. FORECAST WILL CONTINUE THE PRESENT TREND OF SLIGHT CHANCE TO CHANCE POPS EACH PERIOD...AND INCREASING TO LIKELY CATEGORY TUESDAY AS THE ORGANIZED UPPER SUPPORT ARRIVES INTO THE AREA. IN THE NEAR TERM...WILL TAKE A LOOK AT RADAR TO GET A FEEL FOR FIRST PERIOD POPS. FOR TEMPS...EXPECT WARMER TEMPS ON MONDAY WITH THE DECREASE IN CLOUDS AS THE WARM FRONT LIFTS NORTH AND AHEAD OF THE SURGE OF GULF MOISTURE. DAY 2 HIGHS WILL BE LOWER WITH THE INCREASE IN CLOUDS. FCSTID = 22 ATL 69 87 70 84 / 30 20 30 60 AHN 66 89 68 86 / 30 20 30 50 GVL 65 88 68 85 / 30 20 30 50 RMG 64 89 66 85 / 40 20 30 60 CSG 72 91 71 85 / 30 30 30 60 MCN 69 92 70 87 / 20 20 30 60 .ATL... GA...NONE. DH .ATL... GA...NONE. DH
In the hours before
Special weather statement, Jun 3, 11:25 AM EDT, 4 hours 31 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-032230- HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL GEORGIA NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1125 AM EDT SUN JUN 3 2001 ...ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT ACROSS NORTH AND WESTCENTRAL GEORGIA... ...WIDELY SCATTERED THUNDERSTORMS POSSIBLE ELSEWHERE OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING... .SYNOPSIS... A STATIONARY FRONTAL SYSTEM WAS STRETCHED ACROSS EXTREME NORTH GEORGIA LATE SUNDAY MORNING. THIS FRONT IS EXPECTED TO REMAIN STATIONARY THIS AFTERNOON AND THEN MOVE NORTH AS A WARM FRONT TONIGHT. .PRIMARY HAZARD... SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTH OF THE FRONTAL BOUNDARY AFTER 200 PM. ISOLATED THUNDERSTORMS MAY BECOME SEVERE...WITH THE PRIMARY THREAT LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE OF SEVERE THUNDERSTORM DEVELOPMENT WILL BE NORTHWEST OF A LINE FROM GAINESVILLE TO GRIFFIN TO COLUMBUS. THE BEST CHANCE OF SEVERE THUNDERSTORM DEVELOPMENT WILL BE BETWEEN THE HOURS OF 300 PM AND 800 PM. .DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS PARTS OF NORTH AND CENTRAL GEORGIA. SUFFICIENT MOISTURE COMBINED WITH DAYTIME HEATING WILL RESULT IN INCREASING INSTABILITY. DEWPOINTS ARE EXPECTED TO RISE INTO THE LOWER 70S. CAPE VALUES WILL BE INCREASING UP TO 2500 ALONG AND SOUTH OF THE FRONT. HELICITY VALUES ARE FORECAST TO INCREASE TO BETWEEN 200 AND 300 IN NORTHWEST GEORGIA AS AN UPPER WEATHER SYSTEM MOVES EAST THROUGH THE TENNESSEE VALLEY. THIS WILL LEAD TO ISOLATED SEVERE THUNDERSTORMS MAINLY IN NORTHWEST GEORGIA...WITH WINDS OF 58 MPH OR GREATER AND HAIL GREATER THAN DIME SIZE. .FOR SPOTTERS... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR WEATHER CONDITIONS AND BE READY FOR POSSIBLE ACTIVATION. && TFOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:21 PM EDT | Severe Thunderstorm Warning | FFC | Douglas | 39 min |
| Jun 3, 2:34 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga | 41 min |
| Jun 3, 3:09 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 36 min |
| Jun 3, 3:10 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 30 min |
| Jun 3, 3:22 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Hall | 23 min |
| Jun 3, 3:46 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 29 min |
| Jun 3, 3:52 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 38 min |
| Jun 3, 4:07 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 23 min |
| Jun 3, 4:09 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 36 min |
| Jun 3, 4:14 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 46 min |
| Jun 3, 4:22 PM EDT | Severe Thunderstorm Warning | FFC | Upson | 23 min |
| Jun 3, 4:23 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 37 min |
| Jun 3, 4:26 PM EDT | Severe Thunderstorm Warning | FFC | Jackson, Madison | 34 min |
| Jun 3, 4:32 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 28 min |
| Jun 3, 4:34 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 26 min |
| Jun 3, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 37 min |
| Jun 3, 4:43 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 32 min |
| Jun 3, 4:47 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Peach | 43 min |
| Jun 3, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Douglas | 33 min |
| Jun 3, 4:57 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 33 min |
| Jun 3, 4:58 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Spalding | 47 min |
| Jun 3, 5:10 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 35 min |
| Jun 3, 5:12 PM EDT | Severe Thunderstorm Warning | FFC | Spalding | 33 min |
| Jun 3, 5:13 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 32 min |
| Jun 3, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 30 min |
| Jun 3, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 25 min |
| Jun 3, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 36 min |
| Jun 3, 5:25 PM EDT | Severe Thunderstorm Warning | FFC | Jones | 50 min |
| Jun 3, 5:29 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 46 min |
| Jun 3, 5:30 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry | 45 min |
| Jun 3, 5:32 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 28 min |
| Jun 3, 5:40 PM EDT | Severe Thunderstorm Warning | FFC | Clayton | 35 min |
| Jun 3, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Jones | 47 min |
| Jun 3, 5:48 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 42 min |
| Jun 3, 5:55 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Pulaski | 35 min |
| Jun 3, 5:59 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro, Wilkes | 31 min |
| Jun 3, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 40 min |
| Jun 3, 6:03 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 42 min |
| Jun 3, 6:07 PM EDT | Severe Thunderstorm Warning | FFC | Newton | 23 min |
| Jun 3, 6:12 PM EDT | Severe Thunderstorm Warning | FFC | Morgan | 33 min |
| Jun 3, 6:14 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 31 min |
| Jun 3, 6:20 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 55 min |
| Jun 3, 6:27 PM EDT | Severe Thunderstorm Warning | FFC | Warren | 33 min |
| Jun 3, 6:28 PM EDT | Severe Thunderstorm Warning | FFC | Putnam | 32 min |
| Jun 3, 6:37 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin | 23 min |
| Jun 3, 6:57 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Taylor | 48 min |
| Jun 3, 7:03 PM EDT | Severe Thunderstorm Warning | FFC | Heard, Troup | 32 min |
| Jun 3, 7:05 PM EDT | Severe Thunderstorm Warning | FFC | Hancock | 25 min |
| Jun 3, 7:16 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Treutlen | 44 min |
| Jun 3, 7:16 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson | 44 min |
| Jun 3, 7:58 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Stewart | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.